MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during cataract surgery with intraocular lens (iol) implantation, the trailing haptic was chipped off by the plunger, despite being completely filled with ophthalmic viscosurgical device (ovd).The surgery was successfully completed because the damaged iol implanted inside the bag.They planned to schedule another surgery to replace the damaged iol.Additional information was received stating that, the patient was stable and there was no patient harm.
 
Additional Manufacturer Narrative
Corrected information was provided in d.4.Additional information was provided in b.5.,d.10., h.3., h.6.And h.11.The device with the broken haptic was returned in the blister tray in the carton.The plunger lock and the lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was retracted to mid-nozzle.A broken haptic was observed.The haptic was on the left side of the plunger in the groove (correct).The haptic distal tip was oriented toward the nozzle tip.The remainder of the lens was not returned.Product history records were reviewed, and the documentation indicated the product met release criteria.A qualified viscoelastic was used.The root cause for the reported complaint could not be determined.The broken haptic was on the correct side of the plunger.The distal portion was facing the end of the nozzle.The plunger was retracted.The plunger position in relation to the broken haptic during advancement cannot be determined.The haptic position may indicate the plunger was not fully advanced.If the plunger is not fully advanced the trailing haptic may not release properly from the device.Broken haptics may occur: if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.Information was provided that the damaged lens was left implanted.The follow up information indicated that they will schedule an explant and replace the damaged lens with a replacement lens.The specific model and diopter of the replacement lens was not provided.New information was received.According to the doctor, a replacement lens was already used.The condition of the patient is good.The replacement lens information was not provided.File will be reopened if new information or the remainder of the lens is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating that the lens was exchanged with an unspecified iol in a secondary procedure.The patient¿s condition was good.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19919215
Report Number1119421-2024-01524
Device Sequence Number12806404
Product Code HQL
UDI-Device Identifier00380652394901
UDI-Public(01)00380652394901(17)261101(11)231103(10)15743809
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15743809
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REPLACEMENT LENS: UNSPECIFIED IOL; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown